Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 82, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 15, 2020, 5:16 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2020, 5:16 PM CDT (22:16 UTC)
- Expired
- Jul 15, 2020, 6:36 PM CDT
- In force
- 80 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:00 PM CDT | FLASH FLOOD | Lumberton, MS | BUSINESS IN DOWNTOWN LUMBERTON TOOK ON WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805
WGUS54 KJAN 152216
FFWJAN
MSC035-073-160015-
/O.NEW.KJAN.FF.W.0082.200715T2216Z-200716T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
516 PM CDT Wed Jul 15 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
South central Forrest County in southeastern Mississippi...
Southern Lamar County in southeastern Mississippi...
* Until 715 PM CDT.
* At 515 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Purvis, Lumberton and Baxterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3101 8955 3100 8955 3100 8962 3115 8963
3119 8938 3091 8922 3091 8934
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
JM1 follow-up statement
574
WGUS74 KJAN 152336
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
636 PM CDT Wed Jul 15 2020
MSC035-073-152346-
/O.CAN.KJAN.FF.W.0082.000000T0000Z-200716T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
636 PM CDT Wed Jul 15 2020
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL FORREST AND SOUTHERN
LAMAR COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3101 8955 3100 8955 3100 8962 3115 8963
3119 8938 3091 8922 3091 8934
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:59 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 15, 3:59 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
359 PM CDT Wed Jul 15 2020
.DISCUSSION...
Through Thursday...
Hot and humid conditions have occurred today. Most locations have
reached the lower 90s today but with dewpoints in the 70s, heat
indices have exceeded 100 degrees. Some locations across the east
have reached 110 degree heat indices before storms have moved in
this afternoon. Some convection has developed across east and
southeast Mississippi this afternoon and a few storms have reached
strong to severe status with damaging winds being the primary
concern. These storms will continue until loss of daytime heating
and then diminish. A Heat Advisory remains in effect until 7pm this
evening. Tomorrow will be another day of hot and humid conditions as
temperatures return to the 90s with broad ridging aloft. With ample
moisture in place, heat indices will once again reach into the 100-
105 range for the southeast but 105-110 degrees will be possible
across much of the area. Because of this, yet another Heat Advisory
has been issued for 11am-7pm tomorrow. Additional showers and storms
are likely tomorrow, especially in the east and southeast once
again. /28/
Thursday night through Wednesday...
Hot weather conditions have ruled over much of the ArkLaMiss for the
past week and unfortunately it will continue the rest of this week
and early next week. Currently, there is a ridge of high pressure
over much of the eastern half of the CONUS but by early Friday
morning, it will continue its easterly transition with the high
pressure still remaining in control for the next few days which will
result in hot/humid temperature values. High temperatures Thursday-
Sunday will be in the mid 90s and combined with humidity, heat
indices will be near or slightly above 105 for areas especially in
the west and central parts of our CWA. For now will keep current HWO
status for those days pending overnight guidance. Whether the feel
like temperature is 100 or 110, we suggest using caution when doing
any outdoor activities and recommend to stay hydrated as much as
possible.
Although heat will be the main concern, there will be days out the
forecast period where we will see some rain. A couple of shortwaves
will move across the area next week which will result in us having
typical afternoon showers/storms at least through Wednesday. There
is a chance for some showers this weekend and if that plays out,
temperatures might not reach to anticipated peak values, but
confidence right now for that is not high./JNE/
&&
.AVIATION...
18Z TAF discussion:
VFR conditions are occurring this afternoon but storms are
developing across the eastern part of the forecast area. These may
bring brief lowered ceilings or vis conditions to TAF sites,
mainly KGTR/KMEI/KPIB/KHBG. Winds will generally be light out of
the south to southwest. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 94 75 95 / 4 44 2 20
Meridian 73 94 74 95 / 5 44 3 23
Vicksburg 77 94 76 95 / 4 29 1 15
Hattiesburg 73 93 73 94 / 19 67 2 23
Natchez 75 94 75 93 / 4 43 1 21
Greenville 77 94 75 94 / 6 18 3 15
Greenwood 76 95 75 96 / 4 26 2 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 11 AM to 7 PM CDT Thursday for MSZ018-019-
025>057-059>065.
LA...Heat Advisory from 11 AM to 7 PM CDT Thursday for LAZ007>009-015-
016-023>026.
AR...Heat Advisory from 11 AM to 7 PM CDT Thursday for ARZ074-075.
&&
JNE/28Hazardous weather outlook, Jul 15, 3:02 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 302 PM CDT Wed Jul 15 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>057-059>065- 162015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington- 302 PM CDT Wed Jul 15 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Elevated TIMING...Thursday Increased heat stress conditions, with peak heat index values ranging from 105 to 110 degrees, is expected across the area Thursday. Fatigue and heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/4.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday |Dangerous heat stress conditions, with maximum heat index values ranging from near 105 up to 110 degrees, is possible across portions of the outlook area Friday. Limited heat stress conditions with maximum heat index values near 105 degrees will be possible on Saturday, especially in the Delta region. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ058-066-072>074-162015- Clarke-Jones-Marion-Lamar-Forrest- 302 PM CDT Wed Jul 15 2020 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Limited TIMING...Thursday Caution is advised for possible dangerous heat Thursday, as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/4.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Limited heat stress conditions with maximum heat index values near 105 degrees will be possible on Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 28 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 15, 1:18 PM CDT, 3 hours 58 minutes before
Special Weather Statement National Weather Service Jackson MS 118 PM CDT Wed Jul 15 2020 MSZ066-151845- Jones MS- 118 PM CDT Wed Jul 15 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JONES COUNTY UNTIL 145 PM CDT... At 117 PM CDT, Meteorologists were tracking a strong thunderstorm near Laurel, moving south at 10 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Tuckers Crossing around 140 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3158 8918 3174 8915 3174 8894 3158 8894 TIME...MOT...LOC 1817Z 002DEG 10KT 3169 8908 TW
Special weather statement, Jul 15, 2:55 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
255 PM CDT Wed Jul 15 2020
MSZ057-058-066-152030-
Jones MS-Jasper MS-Clarke MS-
255 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JASPER...
SOUTHWESTERN CLARKE AND NORTHEASTERN JONES COUNTIES UNTIL 330 PM
CDT...
At 254 PM CDT, Meteorologists were tracking a strong thunderstorm
near Heidelberg, or 14 miles northeast of Laurel, moving southwest at
10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sandersville and Mill Creek around 330 PM CDT.
Other locations impacted by this storm include Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3185 8864 3183 8876 3183 8894 3163 8894
3157 8903 3174 8928 3209 8878 3190 8857
TIME...MOT...LOC 1954Z 048DEG 7KT 3183 8895
JMSpecial weather statement, Jul 15, 4:38 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
438 PM CDT Wed Jul 15 2020
MSZ057-152215-
Jasper MS-
438 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JASPER COUNTY UNTIL
515 PM CDT...
At 438 PM CDT, Meteorologists were tracking a strong thunderstorm
near Turnerville, or 14 miles south of Newton, moving west at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Turnerville around 450 PM CDT.
Other locations impacted by this storm include Montrose and Louin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3198 8927 3211 8932 3218 8932 3221 8916
3204 8908
TIME...MOT...LOC 2138Z 069DEG 9KT 3211 8921
JMSpecial weather statement, Jul 15, 4:42 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Jackson MS 442 PM CDT Wed Jul 15 2020 MSZ051-052-152215- Lauderdale MS-Newton MS- 442 PM CDT Wed Jul 15 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEWTON AND NORTHWESTERN LAUDERDALE COUNTIES UNTIL 515 PM CDT... At 442 PM CDT, Meteorologists were tracking a strong thunderstorm over Suqualena, or near Meridian, moving west at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Meehan and Duffee around 515 PM CDT. Other locations impacted by this storm include Chunky. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3254 8872 3236 8868 3229 8892 3250 8901 TIME...MOT...LOC 2142Z 069DEG 9KT 3243 8880 JM
Special weather statement, Jul 15, 4:55 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
455 PM CDT Wed Jul 15 2020
MSZ073-074-152230-
Lamar MS-Forrest MS-
455 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FORREST AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 530 PM CDT...
At 455 PM CDT, Meteorologists were tracking a strong thunderstorm
over Lumberton, or 11 miles northeast of Poplarville, moving
southeast at 10 mph.
Dime size hail will be possible with this storm.
This storm will remain over mainly rural areas of south central
Forrest and southeastern Lamar Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3100 8934 3100 8935 3101 8935 3101 8942
3098 8943 3098 8947 3100 8948 3100 8950
3101 8950 3102 8953 3108 8938 3091 8922
3091 8934
TIME...MOT...LOC 2155Z 331DEG 9KT 3098 8944
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:18 PM CDT | Special Weather Statement | JAN | Jones | 27 min |
| Jul 15, 2:55 PM CDT | Special Weather Statement | JAN | Jasper | 35 min |
| Jul 15, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 24 min |
| Jul 15, 3:56 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Jones | 2 hr |
| Jul 15, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 46 min |
| Jul 15, 4:38 PM CDT | Special Weather Statement | JAN | Jasper | 37 min |
| Jul 15, 4:42 PM CDT | Special Weather Statement | JAN | Lauderdale | 33 min |
| Jul 15, 4:55 PM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| Jul 15, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 48 min |
| Jul 15, 5:30 PM CDT | Special Weather Statement | JAN | Neshoba, Newton | 30 min |
| Jul 15, 5:31 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Jul 15, 6:16 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 29 min |
| Jul 15, 6:23 PM CDT | Special Weather Statement | JAN | Attala | 37 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.